Tornadoes · United States · Missouri · 2006

F0 tornado, La Monte to Otterville, Missouri, March 12, 2006

From La Monte to Otterville, this F0 tornado ran 28.0 miles across Pettis and Cooper counties on March 12, 2006, touching down at 3:49 PM CST and reaching 150 yards wide. It killed nobody, and did $10,000 of property damage.

The rating scale

Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. F040 to 72 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. F173 to 112 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. F2113 to 157 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. F3158 to 206 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. F4207 to 260 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. F5261 to 318 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
F0
Date
March 12, 2006
Touchdown
3:49 PM CST (21:49 UTC)
Path length
28.0 miles (45.1 km)
Path width
150 yards (137 m)
Deaths
0
Injuries
0
Property damage
$10,000
Counties
Pettis and Cooper counties
Touchdown point
38.820, -93.380
Lift-off point
39.000, -92.920
Record number
94

What the Weather Service recorded

F0 tornado touched down at 1549 CST 4 miles northeast of La Monte and traveled northeast over rural areas...with damage only to trees. The tornado crossed into Cooper county 2 miles northeast of Postal at 1604 CST.

F0 tornado crossed from Pettis county into Cooper county at 1604 CST...3 miles south-southwest of Blackwater. The tornado moved northeast over rural areas...and dissipated 4 miles east-northeast of Blackwater at 1617 CST. The tornado crossed Interstate 70 near mile marker 88 and blew over a tractor trailer. This closed the west bound lanes of I-70 for a time.

Brief tornado touchdown noted on PSDA aerial survey. Only some tree damage observed.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a High Risk, with a 0.30 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:04 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before the tornado touched down at Mar 12, 3:40 PM CST, 9 minutes earlier.

Area forecast discussion, Mar 12, 3:40 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
340 PM CST SUN MAR 12 2006

.DISCUSSION...

SEVERE WEATHER ONGOING AT THIS TIME. AS SURFACE LOW EXITS THIS
EVENING...SO WILL THE THUNDERSTORMS. HAVE TAPERED OFF POPS FROM WEST
TO EAST DURING THE EVENING. IF DRYLINE DOES NOT IGNITE IN SOUTHEAST
KANSAS IN THE CU FIELDS THIS AFTERNOON...MAY BE ABLE TO TAKE TSRA
OUT OF FORECAST A BIT EARLIER. SEEING WINDS SHIFTING MORE TO THE
SOUTHWEST...AND DEWPOINT DEPRESSION INCREASING. IF DRYLINE LIGHTS
UP...SHOULD BE IN THE NEXT 2 HOURS.

PRECIP WILL WRAP AROUND THE BACK SIDE OF THE LOW OVERNIGHT...BUT NOT
EXPECTING MUCH IN THE WAY OF PRECIP WITH THAT EXCEPT POSSIBLY IN
EXTREME NORTHERN MO. HAVE JUST SLIGHT CHANCE POPS IN THAT AREA. WE
SHOULD SEE AN EXTENSIVE STRATUS DECK HOWEVER.

TEMPERATURES BEHIND THE COLD FRONT ARE MUCH COOLER...WITH LOWS
TONIGHT IN THE MID 30S IN NORTHWEST MO.  SHOULD SEE A LARGE TEMP
GRADIENT DOWN TO CENTRAL MO. ON MONDAY...WITH THE STRATUS DECK...THE
DIURNAL RANGE SHOULD ONLY BE ABOUT 10 DEG WITH A BREEZY NORTHWEST
WIND.  SURFACE HIGH IS IN PLACE ACROSS THE AREA ON TUESDAY WITH
TEMPERATURES REBOUNDING ONLY SLIGHTLY. BY WEDNESDAY...WE SEE ANOTHER
LOW DEVELOP ON THE WESTERN HIGH PLAINS. HAVE INTRODUCED PRECIP FOR
WEDNESDAY NIGHT. THE GULF MOISTURE LOOKS TO BE ABLE TO GET
HERE...AND MAY NEED TO BRING POPS INTO WED AFTERNOON. GFS SOUNDINGS
SHOW SOME ELEVATED INSTABILITY POSSIBLE...BUT HAVE LEFT THUNDER OUT
FOR NOW.

HIGH PRESSURE ACROSS MOST OF THE REGION THROUGH THE REST OF THE
WEEK. MID RANGE MODELS SHOWING SOME SIGNAL FOR ANOTHER FRONT TO GO
THROUGH NEXT SUNDAY. HAVE PUT IN SLIGHT CHANCES THUS FAR.

27

&&

.PREV DISCUSSION...

415 AM SUN...
COMPLEX WEATHER SCENARIO IS UNFOLDING TODAY WITH THE MAKINGS FOR A
SEVERE WEATHER OUTBREAK ACROSS PORTIONS OF THE FORECAST AREA. A
VIGOROUS MID/UPPER LEVEL TROUGH WILL TRACK ACROSS THE CENTRAL PLAINS
AND HEAD TOWARD NORTHWEST MISSOURI THIS AFTERNOON. MEANWHILE...AT
THE SURFACE A WARM FRONT WILL SURGE NORTHWARD THROUGH CENTRAL
MISSOURI FROM ITS CURRENT LOCATION OVER SOUTHERN MISSOURI. A DRY
LINE WILL ALSO HEAD EAST FROM EASTERN KANSAS DURING THE AFTERNOON.
STRONG DIFFLUENCE WILL DEVELOP ALOFT IN RESPONSE TO A 140KT+ UPPER
JET.

CURRENTLY A FEW RADAR ECHOES HAVE BEEN NOTED OVER THE SOUTHEAST
PORTION OF THE FORECAST AREA...IN ASSOCIATION WITH INCREASING MID
LEVEL ISENTROPIC LIFT. HAVE INCLUDED A LOW END CHANCE OF SCATTERED
SHOWERS AND THUNDERSTORMS THIS MORNING AS THE AREA OF ISENTROPIC
LIFT SPREADS NORTHWARD.

ATTENTION THEN TURNS TO CONVECTIVE INITIATION THIS AFTERNOON. AM
ANTICIPATING AN AREA OF CONVECTION TO DEVELOP FROM THE WARM FRONT
AND SOUTH ALONG THE LEADING EDGE OF THE ADVANCING DRYLINE BEGINNING
IN THE EARLY AFTERNOON. MANY FAVORABLE SEVERE WEATHER
PARAMETERS ARE FORECAST TO BE IN PLACE SO IT SHOULDNT TAKE LONG FOR
STORMS TO BECOME SEVERE ONCE THEY DEVELOP. THERE IS A DEFINITE LARGE
HAIL AND DAMAGING WIND THREAT WITH THE ANTICIPATED SUPERCELLULAR
STORMS...AND A TORNADIC THREAT ESPECIALLY NEAR THE WARM FRONT WHERE
LOW LEVEL WINDS WILL BE MORE BACKED AND EHI VALUES REACH THE 3 TO 4
RANGE. MAIN NEGATIVE FACTOR THE STORMS MUST OVERCOME IS THE
EXCEPTIONAL SHEAR MAGNITUDE...WHICH IS PROGGED TO BE IN EXCESS OF 80
KNOTS FROM 0-6KM ACROSS NORTHERN MISSOURI. THE MOVEMENT OF THE WARM
FRONT THIS MORNING WILL WARRANT WATCHING...AS ANY SLOWER MOVEMENT
THAN PROGGED BY THE EARLIER MODEL RUNS WOULD SHIFT THE
SEVERE/TORNADIC THREAT FURTHER SOUTH THAN NORTHERN MISSOURI. STORMS
ARE THEN ANTICIPATED TO DEVELOP INTO A SQUALL LINE THAT WILL TRACK
EAST/NORTHEAST ACROSS THE REMAINDER OF THE FORECAST AREA THIS
EVENING.

THE TRAILING COLD FRONT WILL SWING ACROSS THE FORECAST AREA AFTER
MIDNIGHT AND INTO THE EARLY MORNING HOURS MONDAY. CANT RULE OUT
SOME LIGHT PRECIPITATION ON THE BACKSIDE OF THE DEPARTING
SYSTEM...MAINLY OVER NORTHER MISSOURI MONDAY.
OTHERWISE...TEMPERATURES WILL COOL SIGNIFICANTLY TONIGHT AND
ACTUALLY HEAD BACK TOWARD NORMAL FOR THE FIRST PART OF THE WORK WEEK.

STOFLET
&&

.EAX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO EAX
Hazardous weather outlook, Mar 12, 12:56 PM CST, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1256 PM CST SUN MAR 12 2006

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-131200-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-
JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-
PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-
BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-
RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-
CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY-
1256 PM CST SUN MAR 12 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL
AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ANOTHER EXPLOSIVE ROUND OF SEVERE WEATHER WILL COME THROUGH THIS
AFTERNOON. THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING LARGE LONG-
TRACKED TORNADOES...DAMAGING WINDS...AND LARGE HAIL INTO THE EVENING
HOURS.

THESE STORMS ARE FIRING ALONG A DRY LINE THAT IS LOCATED IN EAST
CENTRAL KANSAS. ONCE THE STORMS DEVELOP...THEY WILL QUICKLY BECOME
SUPERCELLULAR AND MOVE INTO MISSOURI. THIS IS A POTENTIALLY
DANGEROUS WEATHER SITUATION. SIGNIFICANT SEVERE WEATHER...INCLUDING
THE POSSIBILITY OF DESTRUCTIVE TORNADOES...IS EXPECTED TO DEVELOP.
PERSONS ARE URGED TO BE READY TO REACT QUICKLY SHOULD A WARNING BE
ISSUED FOR YOUR AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED ACROSS THE OUTLOOK AREA THROUGH THE EVENING.

27

In the hours before

Local storm report, Mar 12, 3:26 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
326 PM CST SUN MAR 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0324 PM     HAIL             1 N WARRENSBURG         38.78N 93.75W
03/12/2006  M1.00 INCH       JOHNSON            MO   AMATEUR RADIO

&&

21
Local storm report, Mar 12, 3:28 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
328 PM CST SUN MAR 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0325 PM     HAIL             10 W CLINTON            38.38N 93.95W
03/12/2006  E1.75 INCHES     HENRY              MO   EMERGENCY MNGR

            GOLFBALL

&&

KOCH
Local storm report, Mar 12, 3:38 PM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
338 PM CST SUN MAR 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0327 PM     FUNNEL CLOUD     6 W (SZL)WHITEMAN AFB   38.72N 93.66W
03/12/2006                   JOHNSON            MO   OTHER FEDERAL

            FUNNEL CLOUD 6 MILES WEST OF AIR FORCE BASE

&&

GA
Local storm report, Mar 12, 3:44 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
344 PM CST SUN MAR 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TSTM WND DMG     4 W ADRIAN              38.40N 94.42W
03/12/2006                   BATES              MO   LAW ENFORCEMENT

            POWER POLES SNAPPED 10 FT ABOVE GROUND AT HWY 18 & CO RD
            FF. POSSIBLE TORNADO

0322 PM     TSTM WND DMG     1 N WARRENSBURG         38.78N 93.75W
03/12/2006                   JOHNSON            MO   AMATEUR RADIO

            HIGHWAY SIGNS DOWN. TIME ESTIMATED

&&

21
Local storm report, Mar 12, 3:46 PM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
346 PM CST SUN MAR 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0344 PM     HAIL             CHILLICOTHE             39.80N 93.55W
03/12/2006  E0.88 INCHES     LIVINGSTON         MO   AMATEUR RADIO

            NICKEL HAIL

&&

KOCH
Local storm report, Mar 12, 3:49 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
349 PM CST SUN MAR 12 2006

..TIME..    ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE..    ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0346 PM     HAIL             CALHOUN                 38.47N 93.63W
03/12/2006  E0.88 INCHES     HENRY              MO   AMATEUR RADIO

&&

GA

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Topeka, KS (KTOP), 12:00Z

9.8 hours before the tornado, 216 km from the path. March 12, 2006.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2006-03-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 0 joules per kilogram, CIN -120999, lifted condensation level 1452 meters above ground. Wind barbs in knots down the right edge.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Topeka, KS at 12:00Z on 2006-03-12The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 622 square meters per square second, 0 to 6 km bulk shear 93 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
-120999 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1452 m above ground
0-6 km bulk shear
93 kt
0-1 km bulk shear
33 kt
0-1 km storm-relative helicity
622 m²/s²
0-3 km storm-relative helicity
826 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.3
0-3 km lapse rate
2.4 K/km

Open this sounding in Storm Lab

Topeka, KS (KTOP), 00:00Z

2.2 hours after it, 216 km from the path. March 13, 2006.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 47 joules per kilogram, CIN -41, lifted condensation level 3122 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Topeka, KS at 00:00Z on 2006-03-13The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 37 square meters per square second, 0 to 6 km bulk shear 93 knots.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-41 J/kg
Surface CAPE
2217 J/kg
Mixed-layer LCL
3122 m above ground
0-6 km bulk shear
93 kt
0-1 km bulk shear
27 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
123 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7
0-3 km lapse rate
8.8 K/km

Open this sounding in Storm Lab

The surface observations

Sedalia (DMO), 23 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Pleasant Hill radar (KEAX), 97 km away, was scanning. The volume nearest the touchdown began at 21:50 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2006 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are

The other tornadoes of March 12, 2006

54 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 1212:41 AM CSTF0Fulton, AR1.525
March 125:31 AM CSTF0Massac, IL0.950$50,000
March 128:20 AM CSTF0Leavenworth, KS1.050$10,000
March 129:12 AM CSTF1Jackson, MO17.0150$40,000
March 129:44 AM CSTF0Carroll, MO9.6100$250,000
March 1210:46 AM CSTF0Randolph, MO10.575
March 1210:57 AM CSTF0Monroe, MO0.150
March 1211:25 AM CSTF0Ralls, MO0.250
March 122:20 PM CSTF0Linn, KS to MO16.4220$400,000
March 123:50 PM CSTF1Henry, MO13.0150$100,000
March 124:12 PM CSTF2Pettis, MO11.250016$2.5 million
March 124:25 PM CSTF1Morgan, MO1.0250$10,000
March 124:30 PM CSTF0Cooper, MO1.075
March 124:33 PM CSTF0Howard, MO3.075
March 125:25 PM CSTF0Audrain, MO6.075
March 126:24 PM CSTF0Pike, MO1.050
March 126:25 PM CSTF1Pike, MO5.0125
March 127:04 PM CSTF2Calhoun, IL67.088020
March 127:20 PM CSTF1Greene, IL3.51002
March 127:25 PM CSTF1Greene, IL11.875
March 127:51 PM CSTF0Johnson, MO8.8100
March 127:52 PM CSTF2Bates, MO26.0450113$580,000
March 127:58 PM CSTF1Morgan, IL12.0440
March 128:07 PM CSTF2Pettis, MO20.01506$3.0 million
March 128:24 PM CSTF2Sangamon, IL4.0400
March 128:28 PM CSTF3Saline, MO35.0350$530,000
March 128:32 PM CSTF2Sangamon, IL12.52004
March 128:38 PM CSTF0Saline, MO6.4100
March 128:40 PM CSTF2Johnson, MO12.82004$2.0 million
March 128:47 PM CSTF2Vernon, MO38.030017$1.6 million
March 128:57 PM CSTF2Logan, IL2.5400
March 129:00 PM CSTF2Logan, IL3.5200
March 129:02 PM CSTF0Scotland, MO6.08$10,000
March 129:03 PM CSTF1Macon, IL10.0400
March 129:09 PM CSTF3Cherokee, OK29.04408$3.0 million
March 129:16 PM CSTF1Macon, IL8.0600
March 129:18 PM CSTF3Randolph, MO19.7300426$5.0 million
March 129:18 PM CSTF0Barton, MO57.050
March 129:25 PM CSTF1Newton, MO7.0751$200,000
March 129:36 PM CSTF0Newton, MO0.115$10,000
March 129:37 PM CSTF3Delaware, OK to AR25.070012$5.8 million
March 129:43 PM CSTF4Monroe City tornado, MO29.0500
March 1210:11 PM CSTF2Benton, AR8.0250$10 million
March 1210:15 PM CSTF3Lawrence, MO42.025018$56 million
March 1210:17 PM CSTF3Hickory, MO17.020019$1.0 million
March 1210:20 PM CSTF2Morgan, MO6.01005$850,000
March 1210:50 PM CSTF1Carroll, AR to MO8.0200$40,000
March 1210:56 PM CSTF0Ford, IL2.030
March 1211:03 PM CSTF2Webster, MO7.015013$700,000
March 1211:15 PM CSTF3Webster, MO32.0200$530,000
March 1211:25 PM CSTF0Benton, MO3.020$50,000
March 1211:30 PM CSTF1Osage, MO14.0150
March 1211:31 PM CSTF0Morgan, MO6.0100
March 1211:43 PM CSTF0Callaway, MO6.2200

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.